Hail, Brewster
- When
- June 15, 5:53 PM CST to 5:58 PM CST
- Where
- Brewster County, 8 mi SSE of Alpine
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.263, -103.619
A shortwave trough was near the Rio Grande River, and a dryline was present over West Texas. These features, along with strong surface heating and good moisture, contributed to an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A shortwave trough was near the Rio Grande River, and a dryline was present over West Texas. These features, along with strong surface heating and good moisture, contributed to an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 5:19 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT FRI JUN 15 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORMS ARE HAVING DIFFICULTY MOVING OFF THE MOUNTAINS THIS AFTERNOON AND HAVE REMOVED FROM ALL TAFS EXCEPT CNM. MORE TS EXPECTED TO DEVELOP TOMORROW BUT AGAIN THE ONLY LOCATION WHERE CONFIDENCE IS HIGH ENOUGH TO MENTION IS CNM. DEEP SOUTHERLY FLOW SHOULD PREVENT MUCH EASTWARD STORM MOTION. VFR CONDITIONS EXPECTED EXCEPT PERHAPS BRIEFLY DURING CONVECTION. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT FRI JUN 15 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 239 PM CDT FRI JUN 15 2012 /139 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH THIS EVENING. THE MOST PERSISTENT ACTIVITY WILL BE WEST OF A LAMESA...MIDLAND TO SANDERSON LINE. A FEW STORMS WILL BECOME STRONG TO POSSIBLY SEVERE WITH PENNY TO QUARTER SIZE HAIL AND BRIEF WIND GUSTS TO 50 TO 60 MPH POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION SATURDAY AND SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES COULD OCCUR WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT PROBABILITY OF SPOTTER ACTIVATION LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM MDT FRI JUN 15 2012 TXZ081-152115- BIG BEND AREA- 348 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL BREWSTER COUNTY UNTIL 415 PM CDT... A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 55 MPH WAS LOCATED OVER SOUTHEASTERN BREWSTER COUNTY AT 348 PM CDT...MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 PM CDT FRI JUN 15 2012 TXZ081-152145- BIG BEND AREA- 415 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY AT 415 PM CDT...MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 PM CDT FRI JUN 15 2012 TXZ057-058-074-152145- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 421 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON AND NORTH CENTRAL JEFF DAVIS COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF KENT AT 421 PM CDT...MOVING NORTH AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL SIZE HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT FRI JUN 15 2012 NMZ027-028-152230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 407 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN EDDY COUNTY UNTIL 430 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST OF QUEEN AT 407 PM MDT...MOVING NORTHWEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT FRI JUN 15 2012 NMZ029-152330- NORTHERN LEA COUNTY- 504 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN LEA COUNTY UNTIL 530 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN LEA COUNTY AT 504 PM MDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 622 PM CDT FRI JUN 15 2012 TXZ074-081-152345- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 622 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER COUNTY UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY AT 622 PM CDT...MOVING NORTHWEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...NICKEL SIZE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. &&
The Midland/Odessa radar (KMAF), 231 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382894.